Texas, 2008

Tornado and Flash Flooding in Texas, May 13 to 14, 2008

May 13 to 14, 2008 · NWS FWD · 47 events in 21 counties and zones

A deep slow-moving upper level trough moved from the desert southwest into west Texas during this period. Several shortwaves combined with surface boundaries to produce several rounds of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A deep slow-moving upper level trough moved from the desert southwest into west Texas during this period. Several shortwaves combined with surface boundaries to produce several rounds of storms. Downbursts as well as large hail were reported in addition to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 10:14 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, May 13, 10:14 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1114 AM CDT TUE MAY 13 2008

.UPDATE...
PACKAGE ON TRACK. DRY LINE HAS JUST MOVED THROUGH MIDLAND AND FORT
STOCKTON. CLOUDS BREAKING ENOUGH OUT WEST TO GET SOME SUN ON THE
GROUND...AND ABILENE IS UP TO 83. ONGOING ELEVATED CONVECTION MAY
LOSE SOME STEAM AS LLJ WEAKENS DURING THE DAY...AND THEN AFTERNOON
SURFACE BASED STORMS WILL BE THE MAIN CONCERN.   84

&7

.PREV UPDATE...
653 AM
HAVE SENT AN UPDATE TO ADD SHOWERS/THUNDERSTORMS FOR THIS MORNING
ACROSS THE SOUTHWEST AND SOUTH CENTRAL ZONES. #58

&&

.PREV DISCUSSION... /ISSUED 620 AM CDT TUE MAY 13 2008/

AVIATION...
12Z TAF PACKAGE
STRATUS...RESULTING IN MVFR CIGS...HAS OVERSPREAD ALL TAF SITES
THIS MORNING AND WILL REMAIN IN PLACE UNTIL THE EARLY AFTERNOON
HOURS. KACT MAY OCCASIONALLY SEE IFR CONDITIONS BUT CLOUDS ARE
EXPECTED TO BEGIN TO LIFT AT ALL SITES IN THE LATE MORNING HOURS.
WILL PREVAIL BKN040 BEGINNING IN THE MID AFTERNOON HOURS BUT
SCATTERED CONDITIONS MAY EXIST FROM TIME TO TIME. SEVERAL
UNCERTAINTIES RESIDE IN THIS FORECAST WITH THE BIGGEST BEING THE
TIMING OF STORMS AFFECTING THE AIRPORTS. SOME STORMS ARE POSSIBLE
THIS AFTERNOON ALONG A DRYLINE APPROACHING THE I-35 CORRIDOR BUT
HAVE OPTED TO ONLY CARRY A CB GROUP FOR THE AFTERNOON HOURS.
BETTER CHANCE FOR PRECIPITATION EXISTS THIS EVENING AND DURING THE
OVERNIGHT HOURS AND WILL CONTINUE WITH VCTS. MODELS ARE
INDICATING A POSSIBLE BREAK IN THE STORM ACTIVITY
OVERNIGHT...THEREFORE AM NOT INCLINED TO PREVAIL TSRA AT THIS
POINT. HOWEVER...TSRA MAY BEGIN TO PREVAIL AT THE METROPLEX
AIRPORTS AROUND DAYBREAK TOMORROW AS A FRONT APPROACHES. FROPA IN
THE METROPLEX WILL BE VERY NEAR OR JUST BEYOND 12Z WEDNESDAY. HIGHEST
CHANCE FOR RAIN LOOKS TO BE WEDNESDAY MORNING...JUST BEYOND THE
SCOPE OF THIS PACKAGE.

82/JLD

PREV DISCUSSION... /ISSUED 412 AM CDT TUE MAY 13 2008/

DISCUSSION...
LOW LEVEL MOISTURE HAS SPREAD NORTHWARD OVERNIGHT ON A 45-50 KNOT
LOW LEVEL JET. A COLD FRONT THAT CURRENTLY EXTENDS FROM
NORTHEASTERN NEBRASKA SOUTHWEST INTO THE TEXAS PANHANDLE WILL
MOVE SLOWLY SOUTHEAST DURING THE NEXT COUPLE OF DAYS. THIS FRONT
WILL ENTER THE NORTHWESTERN ZONES THIS EVENING BUT WILL NOT CLEAR
THE SOUTHEASTERN ZONES UNTIL THURSDAY MORNING. THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE EASTERN
TWO- THIRDS OF NORTH TEXAS...AND CHANCES WILL INCREASE AREAWIDE
TONIGHT AS THE COLD FRONT APPROACHES AND FURTHER WEAKENS THE CAP.
THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER AS INSTABILITY AND
SHEAR PROFILES SUGGEST THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES. THE UPPER TROUGH OVER THE
INTERMOUNTAIN WEST THIS MORNING WILL CONTINUE TO DIG SOUTHWARD
INTO ARIZONA THIS AFTERNOON AND EVENING...AND THEN START ITS TREK
EAST ACROSS NEW MEXICO OVERNIGHT AND WEDNESDAY MORNING...AND THEN
NORTHEAST ACROSS WEST TEXAS INTO OKLAHOMA AND KANSAS WEDNESDAY
AFTERNOON AND NIGHT. RAIN CHANCES ACROSS NORTH TEXAS SHOULD END
DURING THE DAY THURSDAY. DRY WEATHER IS THEN EXPECTED INTO THE
WEEKEND. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  70  82  63  77 /  20  60  50  50  10
WACO, TX              86  71  87  66  82 /  20  60  40  40  20
PARIS, TX             79  68  78  65  76 /  30  60  70  60  30
DENTON, TX            83  68  80  61  77 /  20  60  50  50  10
MCKINNEY, TX          80  68  82  63  76 /  30  60  50  50  10
DALLAS, TX            82  69  82  64  77 /  30  60  50  50  10
TERRELL, TX           82  69  81  66  80 /  30  60  50  50  20
CORSICANA, TX         83  71  84  67  81 /  30  60  50  50  20
TEMPLE, TX            86  69  88  66  83 /  20  60  40  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/58
Hazardous weather outlook, May 13, 10:55 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT TUE MAY 13 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1155 AM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
FOR ALL BUT THE EXTREME SOUTHERN PORTIONS OF NORTH TEXAS. SCATTERED
TO NUMEROUS THUNDERSTORMS WILL BRING A THREAT OF LARGE HAIL AND
DAMAGING WINDS. A FEW TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING AND WILL CONTINUE
THROUGH MUCH OF THURSDAY. SEVERE WEATHER WILL AGAIN BE POSSIBLE ON
WEDNESDAY AND THURSDAY. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING...AND HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN
THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY BUT MORE WIDESPREAD
ACTIVATION IS LIKELY THIS EVENING AND TONIGHT.

82/JLD/ARM

In the hours before

Special weather statement, May 13, 7:50 AM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT TUE MAY 13 2008

TXZ156-157-131415-
CORYELL TX-LAMPASAS TX-
850 AM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CORYELL COUNTY
  LAMPASAS COUNTY

AT 850 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF LAMPASAS...MOVING NORTHEAST
AT 41 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE.

DIME SIZE HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3128 9849 3143 9825 3164 9783 3140 9768
      3106 9834
TIME...MOT...LOC 1350Z 239DEG 36KT 3127 9831

DUNN
Special weather statement, May 13, 8:19 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 AM CDT TUE MAY 13 2008

TXZ142-131445-
MILLS TX-
919 AM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILLS COUNTY

AT 919 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF ALGERITA...MOVING NORTHEAST AT
50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.

DIME SIZE HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3135 9867 3135 9872 3141 9873 3138 9877
      3141 9885 3148 9893 3172 9854 3172 9850
      3149 9830 3131 9866
TIME...MOT...LOC 1419Z 235DEG 43KT 3145 9873

DUNN
Special weather statement, May 13, 8:44 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 AM CDT TUE MAY 13 2008

TXZ141-143-131515-
COMANCHE TX-HAMILTON TX-
944 AM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COMANCHE COUNTY
  SOUTHWESTERN HAMILTON COUNTY

AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 22 MILES SOUTH OF COMANCHE...MOVING NORTHEAST AT
32 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GUSTINE AND HAMILTON.

NICKEL SIZE HAIL IS LIKELY WITH THIS STORM. IF THIS STORM CONTINUES
ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING WILL BE NEEDED.

LAT...LON 3151 9834 3155 9835 3173 9849 3172 9855
      3176 9860 3195 9826 3162 9802 3148 9830
TIME...MOT...LOC 1444Z 240DEG 28KT 3161 9849

DUNN
Special weather statement, May 13, 12:17 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT TUE MAY 13 2008

TXZ133-131845-
JOHNSON TX-
117 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  JOHNSON COUNTY

AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CLEBURNE...MOVING NORTHEAST AT
52 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...CLEBURNE...
GRANDVIEW...KEENE AND VENUS.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3231 9755 3256 9710 3229 9708 3225 9716
      3226 9718 3222 9733 3221 9735 3220 9744
      3218 9748
TIME...MOT...LOC 1817Z 239DEG 45KT 3224 9737

DUNN
Special weather statement, May 13, 12:30 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT TUE MAY 13 2008

TXZ119-131900-
DALLAS TX-
130 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  DALLAS COUNTY

AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF
DUNCANVILLE...MOVING NORTHEAST AT 36 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
CLUSTER OF STORMS.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3294 9653 3258 9652 3255 9702 3284 9702
TIME...MOT...LOC 1830Z 245DEG 32KT 3271 9688

The radar

The Dallas/Ft Worth radar (KFWS), 27 km away, was scanning. The volume nearest the first event began at 18:36 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 14 hail, 3 flash flood, 2 lightning, 1 heavy rain, 1 flood, 1 tornado. Local standard time, as filed.

Hail, Johnson

When
May 13, 12:35 PM CST
Where
Johnson County, 4 mi SSE of Alvarado
Measured
0.75 in hail
Reported by
Public
Coordinates
32.346, -97.194

Hail, Ellis

When
May 13, 12:47 PM CST
Where
Ellis County, 2.38 mi SSW of Midlothian
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.450, -97.000

Hail, Van Zandt

When
May 13, 4:30 PM CST
Where
Van Zandt County, 1.5 mi SSE of Primrose
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.410, -95.590

Hail, Young

When
May 13, 5:51 PM CST
Where
Young County, 1.35 mi WSW of Olney
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.360, -98.790

Thunderstorm Wind, Young

When
May 13, 6:40 PM CST
Where
Young County, 2.15 mi SSE of Graham
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
33.070, -98.590

Trees were uprooted and a carport was damaged.

Hail, Young

When
May 13, 6:48 PM CST
Where
Young County, 1.16 mi E of Graham
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
33.100, -98.580

Golfball-size hail was reported in town.

Thunderstorm Wind, Bell

When
May 13, 11:18 PM CST
Where
Bell County, 1.47 mi ESE of Hood Afb
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
31.122, -97.707

Power lines and poles were blown down in Killeen.

Thunderstorm Wind, McLennan

When
May 14, 12:05 AM CST
Where
McLennan County, Waco
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
31.550, -97.150

A large tree was blown across a road in downtown Waco.

Thunderstorm Wind, Henderson

When
May 14, 1:00 AM CST to 1:10 AM CST
Where
Henderson County, Athens
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.200, -95.850

Tree limbs were snapped and fell across power lines, causing power outages.

Thunderstorm Wind, Freestone

When
May 14, 1:10 AM CST
Where
Freestone County, 0.69 mi N of Teague
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
31.630, -96.280

Large trees were blown down in the city park in Teague.

Lightning, Coryell

When
May 14, 3:00 AM CST
Where
Coryell County, Copperas Cove
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.130, -97.920

Lightning struck a home and started a fire which caused substantial damage to the residence.

Flash Flood, Lamar

When
May 14, 5:00 AM CST to 7:00 AM CST
Where
Lamar County, 2.5 mi S of Lake Crook to 2.57 mi WNW of Parks
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.684, -95.587

A section of NW Loop 286 and North Main Street was closed due to floodwaters. Many businesses and residences were threatened by high water.

Heavy Rain, Bell

When
May 14, 5:15 AM CST
Where
Bell County, 1.01 mi ESE of Temple
Property damage
$20,000
Reported by
Newspaper
Coordinates
31.095, -97.334

A roof collapsed into a bedroom from the weight of the rainwater. No injuries were reported.

Thunderstorm Wind, Bell

When
May 14, 5:26 AM CST to 5:29 AM CST
Where
Bell County, Salado
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.930, -97.530

Numerous trees had large limbs broken. A few trees were uprooted or snapped at the trunk. Several storage buildings were damaged, and a few homes suffered minor roof damage. Additional homes were damaged by falling trees and limbs.

Thunderstorm Wind, Bell

When
May 14, 5:29 AM CST
Where
Bell County, 3.51 mi N of Salado
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
30.980, -97.520

Trees were blown down and a hotel under construction was damaged at I-35 and exit 286.

Thunderstorm Wind, Bell

When
May 14, 5:35 AM CST
Where
Bell County, 1.04 mi N of Belton
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
31.085, -97.469

A house was damaged and trees were uprooted near the intersection of Armstrong Drive and Elmer King Road.

Thunderstorm Wind, Bell

When
May 14, 5:40 AM CST to 5:50 AM CST
Where
Bell County, Little River - Academy to Zabcikville
Measured
65 kt (75 mph) estimated gust
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
30.980, -97.370

A downburst damage swath which began near Salado continued east with additional tree and roof damage in Little River Academy. The most substantial damage was observed between Heidenheimer and Rogers where several mobile homes had roof damage or were moved. Two large barns had tin walls or sections of tin roofs removed. A grain silo was damaged near Zabcikville.

Thunderstorm Wind, Bell

When
May 14, 5:50 AM CST
Where
Bell County, Rogers
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
30.930, -97.230

Damage to roofs and structures reported.

Lightning, McLennan

When
May 14, 5:50 AM CST
Where
McLennan County, Elm Mott
Property damage
$50,000
Reported by
Newspaper
Coordinates
31.670, -97.100

Lightning struck the roof of a vacant home, starting a fire which damaged the roof and breezeway.

Thunderstorm Wind, Falls

When
May 14, 6:00 AM CST
Where
Falls County, Westphalia
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
31.120, -97.120

A radio tower was snapped in half.

Thunderstorm Wind, Bell

When
May 14, 6:05 AM CST to 6:10 AM CST
Where
Bell County, 3.09 mi NE of Salado to 1.37 mi WNW of Academy
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
30.963, -97.495

Two foot diameter trees were snapped in half along Highway 95 in Little River Academy. Numerous signs and billboards were blown down between Salado and Little River Academy. Trees fell on and damaged cars in Little River.

Thunderstorm Wind, Bell

When
May 14, 6:10 AM CST
Where
Bell County, Salado
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
30.930, -97.530

Trees were blown down and the high school lost some bricks. A historic home and a restaurant in Salado suffered roof damage.

Thunderstorm Wind, Henderson

When
May 14, 7:17 AM CST
Where
Henderson County, 0.69 mi N of Evelyn
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.310, -95.530

Tree limbs were blown down.

Flood, Kaufman

When
May 14, 8:23 AM CST to 9:23 AM CST
Where
Kaufman County, 0.58 mi E of Kaufman to 1.62 mi SE of Kaufman
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.580, -96.310

Water was over county roads.

Flash Flood, Henderson

When
May 14, 8:30 AM CST to 10:00 AM CST
Where
Henderson County, Athens to 1.35 mi NE of Baxter
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.200, -95.850

A few roads were flooded.

Thunderstorm Wind, Eastland

When
May 14, 6:30 PM CST
Where
Eastland County, Rising Star
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
32.100, -98.970

Barn roofs were damaged and tree limbs were blown down.

Hail, Eastland

When
May 14, 6:49 PM CST
Where
Eastland County, Rising Star
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.100, -98.970

Thunderstorm Wind, Lampasas

When
May 14, 7:04 PM CST
Where
Lampasas County, Lampasas
Measured
61 kt (70 mph) measured gust
Reported by
Amateur Radio
Coordinates
31.070, -98.180

A 70 MPH wind gust was measured by amateur radio operators.

Thunderstorm Wind, Lampasas

When
May 14, 7:05 PM CST to 7:09 PM CST
Where
Lampasas County, Lampasas
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
31.070, -98.180

Trees were blown over and uprooted and roofs and fences were damaged.

Hail, Comanche

When
May 14, 7:07 PM CST
Where
Comanche County, 0.62 mi WSW of Sipe Spgs
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.095, -98.789

Golfball-size hail was reported near Sipe Springs.

Thunderstorm Wind, Comanche

When
May 14, 7:16 PM CST
Where
Comanche County, 1.02 mi ESE of Comanche
Measured
52 kt (60 mph) measured gust
Reported by
Law Enforcement
Coordinates
31.895, -98.604

A 60 MPH wind gust was measured at the Comanche County Sheriff's Office.

Hail, Comanche

When
May 14, 7:22 PM CST
Where
Comanche County, 1.36 mi ESE of Vandyke
Measured
2 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
31.960, -98.530

Hen-egg size hail was reported near Comanche.

Tornado, Erath

When
May 14, 7:30 PM CST to 7:31 PM CST
Where
Erath County, 2.33 mi SW of Dublin to 2.25 mi WNW of Dublin Comm Arpt
Rating
EF0
Path length
0.25 mi
Path width
30 yd
Reported by
Newspaper
Coordinates
32.059, -98.361

A storm spotter saw a tornado touchdown about 2.5 miles south of Dublin on CR 338. The tornado remained on the ground for 22 seconds and no damage was reported.

Hail, Bell

When
May 14, 7:40 PM CST
Where
Bell County, 1.37 mi WNW of Youngsport
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.980, -97.720

Nickel-size hail was reported near the Youngsport community.

Hail, Hamilton

When
May 14, 8:08 PM CST
Where
Hamilton County, Carlton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.920, -98.170

Hail, Hamilton

When
May 14, 8:12 PM CST
Where
Hamilton County, 2 mi ESE of Carlton
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
31.909, -98.138

Thunderstorm Wind, Bell

When
May 14, 8:30 PM CST
Where
Bell County, Salado
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
30.930, -97.530

A carport was damaged.

Flash Flood, Bell

When
May 14, 8:30 PM CST to 11:00 PM CST
Where
Bell County, 1.26 mi N of Simmonsville to 1.36 mi NNE of Simmonsville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.118, -97.698

Flooding caused road closures on Rancier Avenue and 38th Street and also on Watercrest Road and W.S. Young Drive.

Hail, Bell

When
May 14, 8:42 PM CST
Where
Bell County, Holland
Measured
0.75 in hail
Reported by
Public
Coordinates
30.880, -97.400

Penny-size hail was reported along Highway 95.

Hail, Bell

When
May 14, 8:53 PM CST
Where
Bell County, Little River - Academy
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.980, -97.370

Thunderstorm Wind, Robertson

When
May 14, 10:20 PM CST
Where
Robertson County, 2 mi S of Bremond
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
31.141, -96.670

A tree was blown down and partially blocked FM 46.

Hail, Milam

When
May 14, 10:25 PM CST
Where
Milam County, Rockdale
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
30.650, -97.000

Thunderstorm Wind, Ellis

When
May 14, 10:27 PM CST
Where
Ellis County, Midlothian
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.480, -96.980

Trees were blown down in town.

Thunderstorm Wind, Ellis

When
May 14, 10:27 PM CST
Where
Ellis County, Midlothian
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.480, -96.980

Trees were blown down in town.

Thunderstorm Wind, Leon

When
May 14, 11:25 PM CST
Where
Leon County, 0.69 mi N of Redland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
31.260, -96.030

A tree was blown down and partially blocked Highway 7.

Thunderstorm Wind, Hopkins

When
May 14, 11:25 PM CST to 11:35 PM CST
Where
Hopkins County, 2.11 mi SSW of Pickton to 3.09 mi SE of Pickton
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.002, -95.393

According to a damage survey conducted by the National Weather Service in Shreveport, a downburst occurred along the Hopkins/Wood County line. A significant number of trees were downed in Hopkins County along CR 2408, CR 2407, and CR 2403.

Thunderstorm Wind, Hopkins

When
May 14, 11:25 PM CST to 11:35 PM CST
Where
Hopkins County, 2.11 mi SSW of Pickton to 3.09 mi SE of Pickton
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.002, -95.393

According to a damage survey conducted by the National Weather Service in Shreveport, a downburst occurred along the Hopkins/Wood County line. A significant number of trees were downed in Hopkins County along CR 2408, CR 2407, and CR 2403.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99019, 99020, 99021, 99023, 99033, 99024, 99034, 100870, 100854, 99035, 101237, 100852, 101250, 101255, 99037, 99038, 101256, 99049, 100859, 100862, 99039, 100858, 99041, 99269, 100878, 100853, 99025, 99047, 103186, 99026, 99048, 99027, 103623, 99028, 99029, 99030, 99042, 100895, 99031, 99032, and more.